MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 5-6 15MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLY/METAL/POLY

SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 5-6 15MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLY/METAL/POLY
Catalog Number 71453224
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/26/2013
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to right knee instability and patellofemoral impingement.The procedure included lateral release and medial plication of right knee patellofemoral joint and exchange of the polyethylene liner.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.Without the actual product involved our investigation cannot proceed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.The medical investigation concluded that, based on the information provided, the ¿loss of range of motion¿ experienced by the patient was likely a delayed progression of the post-operative healing phase and not a failure of the s and n device.Details regarding the patient¿s weight-bearing status, bone quality, and trauma history have not been provided.Based on the limited information provided and without the return of the device for evaluation the root cause of the reported instability cannot be determined however, during the revision it was found that the patella was tracking laterally and not congruently in the femoral groove ,and this is likely a contributing factor to the instability.The patient impact beyond the revision itself cannot be concluded.Based on the information provided, the ¿right knee stiffness¿ experienced by the patient was likely due to the delay in physical therapy following the revision and not a failure of the s and n device.It was reported that ¿she did well postoperatively, though did not perform physical therapy to our satisfaction, partly because of her vertigo and pain issues.¿ no further medical assessment is possible at this time based on the information provided.If the devices or new information is received in the future, the complaint can be re-opened.No further actions are being taken at this time.

Brand Name
LGN PS HIGH FLEX XLPE SZ 5-6 15MM
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8152479
Report Number1020279-2018-02746
Device Sequence Number16515845
Product Code JWH
UDI-Device Identifier00885556033913
UDI-Public00885556033913
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2013
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/18/2021
Device Catalogue Number71453224
Device Lot Number11CM14011
Initial Date Received by Manufacturer 11/15/2018
Supplement Date Received by Manufacturer11/15/2018
11/15/2018
Initial Report FDA Received Date12/11/2018
Supplement Report FDA Received Date12/11/2018
09/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71420188/11LT12518; 71421035/11LM10830; 71423236/11JM14680; (B)(4); (B)(4); (B)(4)
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age51 YR